Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 2, 2006, 1:27 PM EST for Wakulla County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 1:27 PM EST (18:27 UTC)
- Expired
- Jan 2, 2006, 1:48 PM EST
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 30 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 8:10 AM EST | Tornado Watch | SPC | 5 hr |
| Jan 2, 1:23 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 021827 SVRTAE FLC129-021900- /O.NEW.KTAE.SV.W.0004.060102T1827Z-060102T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 127 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAKULLA COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...CRAWFORDVILLE...ST. MARKS * UNTIL 200 PM EST * AT 124 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CRAWFORDVILLE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRAWFORDVILLE BY 145 PM EST... ST. MARKS BY 155 PM EST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3013 8462 3002 8452 3012 8411 3029 8427 $$ 9-FOURNIER
1 follow-up statement
000 WWUS52 KTAE 021848 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 147 PM EST MON JAN 2 2006 FLC129-021857- /O.CAN.KTAE.SV.W.0004.000000T0000Z-060102T1900Z/ WAKULLA FL- 147 PM EST MON JAN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WAKULLA COUNTY IS CANCELLED... AT 146 PM EST...DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM IN WAKULLA COUNTY HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER... THIS STORM WILL PRODUCE GUSTY WINDS...TORRENTIAL RAIN...AND FREQUENT LIGHTNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3013 8462 3002 8452 3012 8411 3029 8427 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 9:10 AM EST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 2, 9:10 AM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 AM EST MON JAN 2 2006
.UPDATE...WATER VAPOR IMAGERY SHOWS TWO SHORTWAVE TROUGHS, THE FIRST
WHICH WAS RESPONSIBLE FOR SEVERE WX ACROSS SWRN GA EARLY THIS
MORNING HAS MOVED INTO THE CAROLINAS. THE MORE IMPRESSIVE TROUGH IS
MOVING INTO THE MIDDLE TO LOWER MS VALLEY, AND WILL BE THE IMPETUS
FOR A POTENTIALLY DANGEROUS SEVERE WEATHER OUTBREAK FROM THE OH
VALLEY TO THE ERN GULF COAST AND SERN STATES LATER TODAY. THE 12Z
SURFACE ANALYSIS SHOWS A WARM FRONT FROM SERN GA THRU SERN AL,
MIDDLE TN AND SERN MO. A COLD FRONT EXTENDS FROM A STRONG LOW
PRESSURE CENTER OVER NERN MO SSWD THRU ERN AR INTO SERN TX. THE 12Z
TAE SOUNDING IS MORE UNSTABLE (LI -3) THAN 00Z, WITH 0-3KM HELICITY
VALUE OF 305. REGIONAL 88D MOSAIC SHOWS A LARGE AREA OF SHRA/TS FROM
COASTAL WATERS S OF PNS NEWD ACROSS SERN AL, FL PNHDL AND SRN GA.
SOME OF THE STORMS WERE STRONG, HOWEVER NO SEVERE WEATHER HAS BEEN
OBSERVED. THE SEVERE WEATHER THREAT WILL INCREASE, ESPECIALLY THIS
AFTN INTO THE EARLY EVE AS DEEP LAYER SHEAR AND THERMODYNAMICS
BECOME MORE FAVORABLE. THE MAIN THREATS WILL BE LARGE HAIL, DAMAGING
WINDS AND ISOLATED TORNADOES. A TORNADO WATCH HAS BEEN ISSUED UNTIL
21Z FOR ALL BUT LAFAYETTE AND DIXIE COUNTIES, AND THE ZONE FCST WAS
RECENTLY UPDATED. ANOTHER WATCH WILL LIKELY BE ISSUED THIS AFTN TO
INCLUDE THESE COUNTIES AND AREAS TO THE E. DENSE FOG ADVISORY WAS
CANCELLED FOR SERN AL, SWRN GA, AND PORTIONS OF THE FL PNHDL, AND
EXTENDED UNTIL 17Z ELSEWHERE.
&&
.MARINE...WINDS AT EXERCISE CAUTION LEVELS (15-20 KTS), WITH SEAS
3-4 FT. EXPECT SMALL CRAFT ADVISORY CONDITIONS TO COMMENCE THIS AFTN
AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE STRONG COLD FRONT.
WINDS AND SEAS WILL GRADUALLY DECREASE AFTER THE FRONTAL PASSAGE
LATER TONIGHT.
&&
.AVIATION...AREAS OF DENSE FOG AND VERY LOW CIGS CONTINUE AT TLH AND
PFN THIS MORNING. THE REMAINDER OF THE OUTLOOK AREA IS REPORTING
MVFR OR BETTER VSBY. OTHERWISE, IFR TO MVFR CIGS DOMINATE. TSRA,
SOME STRONG TO SEVERE, WILL CONTINUE TO DEVELOP FROM ABY THRU DHN
AND PFN, THEN AFFECT TLH AND VLD THIS AFTERNOON THRU EARLY EVE.
EXPECT BRIEF GUSTY WINDS TO 40 KTS OR GREATER ALONG WITH THE THREAT
FOR LARGE HAIL.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...DENSE FOG ADVISORY UNTIL NOON EST (11 AM CST) FOR
BAY...GULF...FRANKLIN...GADSDEN...LEON...JEFFERSON...MADISON...
LIBERTY...WAKULLA...TAYLOR...LAFAYETTE AND DIXIE.
SMALL CRAFT ADVISORY GMZ750-755-770-775.
&&
SHORT TERM...MAJ
LONG TERM...WOOLHazardous weather outlook, Jan 2, 5:32 AM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EST MON JAN 2 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-031028- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 532 AM EST MON JAN 2 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...SIGNIFICANT SEVERE WEATHER THREAT TODAY... .DAY ONE...TODAY AND TONIGHT. A DENSE FOG ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING UNTIL 9 AM EST (8 AM CST). THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE AND BIG BEND COAST. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A MODERATE RISK OF SEVERE WEATHER. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES. RESIDENTS...EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTERS SHOULD CLOSELY MONITOR THE THE WEATHER DUE THIS POTENTIALLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BEHIND THE COLD FRONT...HIGH PRESSURE WILL BUILD INTO THE AREA. A WEAK FRONT WILL PUSH THROUGH THE AREA ON THURSDAY AND FREEZING TEMPERATURES ARE AGAIN EXPECTED OVER THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SOME STORMS WILL REACH SEVERE LIMITS TODAY...AND SPOTTER ACTIVATION WILL BE REQUIRED TODAY. PLEASE TAKE NECESSARY ACTIONS TO BE READY FOR THE STORMS. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
In the hours before
Special weather statement, Jan 2, 8:59 AM EST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 859 AM EST MON JAN 2 2006 ALZ067-021430- HENRY- 859 AM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY... AT 756 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ABBEVILLE...MOVING EAST AT 40 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
Special weather statement, Jan 2, 9:18 AM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 918 AM EST MON JAN 2 2006 FLZ010-011-021515- JACKSON-WASHINGTON- 918 AM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON AND WASHINGTON COUNTIES... AT 813 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHIPLEY...MOVING NORTHEAST AT 40 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
Special weather statement, Jan 2, 9:52 AM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 952 AM EST MON JAN 2 2006 FLZ010-021515- WASHINGTON- 952 AM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WASHINGTON COUNTY... AT 851 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF VERNON...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE NEAR... VERNON BY 900 AM CST. CHIPLEY BY 910 AM CST. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
Special weather statement, Jan 2, 10:27 AM EST, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1027 AM EST MON JAN 2 2006 FLZ012-021600- BAY- 1027 AM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY COUNTY... AT 926 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF VERNON TO 24 MILES SOUTH OF SANTA ROSA BEACH...MOVING NORTHEAST AT 40 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
Special weather statement, Jan 2, 12:59 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1259 PM EST MON JAN 2 2006 FLZ017-021830- LEON- 1259 PM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY... AT 1253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF TALLAHASSEE...MOVING EAST AT 40 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
Special weather statement, Jan 2, 1:19 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 119 PM EST MON JAN 2 2006 FLZ015-017>019-026-027-GAZ158-021845- FRANKLIN-JEFFERSON-LEON-LIBERTY-MADISON-THOMAS-WAKULLA- 119 PM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FRANKLIN...JEFFERSON... LEON...LIBERTY...MADISON...THOMAS AND WAKULLA COUNTIES... AT 117 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MONTICELLO TO 14 MILES NORTH OF CARRABELLE...MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... CRAWFORDVILLE BY 125 PM EST. MONTICELLO BY 140 PM EST. ST. MARKS BY 145 PM EST. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 8:45 PM EST | Tornado Warning | TAE | Walton | 29 min |
| Jan 2, 9:41 AM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 2, 11:40 AM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 2, 11:53 AM EST | Tornado Warning | TAE | Bay, Gulf | 37 min |
| Jan 2, 12:51 PM EST | Tornado Warning | TAE | Liberty, Wakulla | 40 min |
| Jan 2, 2:30 PM EST | Flash Flood Warning | TAE | Wakulla | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.